Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Lucien W. Neustadt
Title: Optimization, a theory of necessary conditions
Additional book information: Princeton Univ. Press, Princeton, New Jersey, 1977, xii + 424 pp., $22.50.

Author: W. G. Boltjanski
Title: Optimale Steuerung diskreter Systeme
Additional book information: Akademische Verlagsgesellschaft Geest & Portig K.-G., Leipzig, 1976, 326 pp.

Authors: R. Gabasov and F. Kirillova
Title: The qualitative theory of optimal processes
Additional book information: Marcel Dekker, Inc., New York, New York, 1976, xlvi + 640 pp., $55.00.

References [Enhancements On Off] (What's this?)

  • 1. L. D. Berkovitz, Variational methods in problems of control and programming, J. Math. Anal. Appl. 3 (1961), 145-169. MR 139030
  • 2. F. H. Clarke, Generalized gradients and applications, Trans. Amer. Math. Soc. 205 (1975), 247-262. MR 367131
  • 3. F. H. Clarke, Necessary conditions for a general control problem, in Calculus of Variations and Control Theory (ed. D. L. Russell), Mathematics Research Center Publ. 36, Academic Press, New York, 1976. MR 638210
  • 4. I. Ekeland and R. Temam, Convex analysis and variational problems, North-Holland, Amsterdam, 1976. MR 463994
  • 5. M. R. Hestenes, Calculus of variations and optimal control theory, Wiley, New York, 1966. MR 203540
  • 6. E. J. McShane, On multipliers for Lagrange problems, Amer. J. Math. 61 (1939), 809-819. MR 462
  • 7. L. S. Pontryagin et al., The mathematical theory of optimal processes, K. N. Trirogoff (Tran.), L. W. Neustadt (Ed.), Interscience Publishers, New York, 1962. MR 166037
  • 8. R. T. Rockafellar, Existence theorems for general control problems of Bolza and Lagrange, Advances in Math. 15 (1975), 312-333. MR 365273
  • 9. R. T. Rockafellar, Conjugate duality and optimization, S.I.A.M., Philadelphia, 1974. MR 373611
  • 10. L. C. Young, Lectures on the calculus of variations and optimal control theory, Saunders, Philadelphia, 1969. MR 259704

Review Information:

Reviewer: Frank H. Clarke
Journal: Bull. Amer. Math. Soc. 84 (1978), 47-53
DOI: https://doi.org/10.1090/S0002-9904-1978-14404-8
American Mathematical Society